Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2013, 5:13 PM CDT for DeKalb County, Putnam County, Smith County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 20, 2013, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:20 PM CDT | TSTM WND DMG | 5 W Baxter, TN | A COUPLE OF TREES WERE DOWNED ACROSS WESTERN AND SOUTHERN PORTIONS OF THE COUNTY. ONE WAS ON OLD BAXTER ROAD AND ANOTHER WAS ON BURGESS FALL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS54 KOHX 202213 SVROHX TNC041-141-159-202245- /O.NEW.KOHX.SV.W.0094.130620T2213Z-130620T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT THU JUN 20 2013 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL DE KALB COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS 8 MILES NORTH OF SMITHVILLE AND ANOTHER STORM WAS JUST N OF I-40 IN FAR WEST CENTRAL PUTNAM COUNTY. THESE SEVERE THUNDERSTORM WERE MOVING TO THE SOUTHEAST AT 5 TO 10 MPH. * LOCATIONS IMPACTED INCLUDE... SMITHVILLE...CENTER HILL LAKE AND EDGAR EVANS STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3617 8567 3595 8583 3604 8594 3622 8583 TIME...MOT...LOC 2210Z 302DEG 2KT 3606 8586 $$ FORECASTER: 31
2 follow-up statements
638 WWUS54 KOHX 202233 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT THU JUN 20 2013 TNC141-159-202241- /O.CAN.KOHX.SV.W.0094.000000T0000Z-130620T2245Z/ PUTNAM TN-SMITH TN- 533 PM CDT THU JUN 20 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH AND WEST CENTRAL PUTNAM COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3605 8576 3595 8583 3604 8594 3609 8591 TIME...MOT...LOC 2231Z 013DEG 7KT 3601 8587 $$ TNC041-202245- /O.CON.KOHX.SV.W.0094.000000T0000Z-130620T2245Z/ DE KALB TN- 533 PM CDT THU JUN 20 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DE KALB COUNTY UNTIL 545 PM CDT... AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF SMITHVILLE... MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SMITHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3605 8576 3595 8583 3604 8594 3609 8591 TIME...MOT...LOC 2231Z 013DEG 7KT 3601 8587 $$ 31
250 WWUS54 KOHX 202243 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 543 PM CDT THU JUN 20 2013 TNC041-202253- /O.EXP.KOHX.SV.W.0094.000000T0000Z-130620T2245Z/ DE KALB TN- 543 PM CDT THU JUN 20 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DE KALB COUNTY WILL EXPIRE AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3605 8576 3595 8583 3604 8594 3609 8591 TIME...MOT...LOC 2243Z 013DEG 7KT 3599 8588 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:04 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 20, 3:04 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT THU JUN 20 2013 .DISCUSSION... WEAK UPPER TROUGH REMAINS OVER THE REGION THIS AFTERNOON WITH SHORTWAVE JUST UPSTREAM. MODERATE MOISTURE SOURCE AND SLIGHTLY INCREASED INSTABILITY EXPECTED TO CONTINUE ISO-SCT CONVECTION INTO THE EARLY EVE. WEAK UPPER TROUGH WILL MAKE SLOW TRANSITION TO RIDGING INTO THE LATE WEEKEND...ALTHOUGH WEAK TROUGH AXIS DOES LINGER ALONG THE EASTERN SEABOARD. THIS WILL KEEP ANYTHING ORGANIZED FROM AFFECTING THE MID-SOUTH THUS CURRENT TREND WILL CONTINUE. MODERATE MOISTURE BELOW H7 AND DAYTIME HEATING/ELEVATED INSTABILITY WILL KEEP LARGELY DIURNAL ISO-SCT STORMS IN THE MIX THROUGH LATE SUNDAY. NO REAL APPRECIABLE CHANGES IN OVERALL PATTERN EARLY NEXT WEEK BUT CHANGES ARE IN SIGHT BY EARLY WED. UPPER RIDGE BREAKING DOWN MID-WEEK AS UPPER LOW SCOOTS NEAR THE US/CANADIAN BORDER. THIS WILL SHARPEN TROUGH OVER THE EASTERN US LATE WEEK...WITH AXIS SWINGING THROUGH POSSIBLY FRI. DAYTIME HEATING PUSHING TEMPS WELL INTO THE 80S TO AROUND 90 WILL PRODUCE DIURNAL CONVECTION THROUGH WED...WITH PCPN CHANCES RAMPING UP LATE IN THE WEEK WITH INCOMING TROUGH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 89 68 89 / 20 20 20 20 CLARKSVILLE 66 90 67 89 / 20 20 20 20 CROSSVILLE 61 82 62 84 / 20 20 20 20 COLUMBIA 67 89 68 89 / 20 20 20 20 LAWRENCEBURG 67 89 67 89 / 20 20 20 20 WAVERLY 67 90 67 89 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 20, 3:30 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT THU JUN 20 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 330 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG STORMS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS COULD PRODUCE TORRENTIAL RAINFALL...GUSTY WINDS TO AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AL
In the hours before
Special weather statement, Jun 20, 4:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT THU JUN 20 2013
TNZ031>033-202215-
JACKSON-OVERTON-PUTNAM-
444 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON AND PUTNAM
COUNTIES...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COOKEVILLE. THIS STORM WAS NEARLY
STATIONARY.
SOME LOCATIONS IN THE PATH INCLUDE BAXTER...COOKEVILLE AND ALGOOD.
SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO
VERY HEAVY RAINS RESULTING IN REDUCED VISIBILITIES ON THE ROADWAYS
ARE EXPECTED. PLEASE EXERCISE CAUTION WHILE DRIVING THROUGH HEAVY
RAINS.
LAT...LON 3609 8531 3608 8550 3608 8553 3607 8557
3606 8563 3628 8569 3633 8538
TB12Local storm report, Jun 20, 4:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
445 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL COOKEVILLE 36.16N 85.51W
06/20/2013 E0.88 INCH PUTNAM TN TRAINED SPOTTER
NICKEL SIZE HAIL STARTING TO APPROACH QUARTER SIZE HAIL
WAS OCCURRING IN COOKEVILLE.
&&
EVENT NUMBER OHX1300524
31Local storm report, Jun 20, 4:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG 7 SSE PORTLAND 36.49N 86.47W
06/20/2013 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ABOUT 4 MILES
NORTHEAST OF COTTONTOWN.
0237 PM TSTM WND DMG 3 NNW ANTIOCH 36.10N 86.69W
06/20/2013 DAVIDSON TN EMERGENCY MNGR
ONE TREE DOWN
0419 PM HAIL COOKEVILLE 36.16N 85.51W
06/20/2013 E0.88 INCH PUTNAM TN TRAINED SPOTTER
NICKEL SIZE HAIL STARTING TO APPROACH QUARTER SIZE HAIL
WAS OCCURRING IN COOKEVILLE.
0427 PM HAIL 10 S MURFREESBORO 35.71N 86.39W
06/20/2013 E0.88 INCH RUTHERFORD TN TRAINED SPOTTER
OCCASIONAL NICKEL SIZE HAIL WAS MIXED IN WITH PEA SIZE
HAIL IN CHRISTIANA.
&&
EVENT NUMBER OHX1300521 OHX1300522 OHX1300524 OHX1300523
31Special weather statement, Jun 20, 4:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT THU JUN 20 2013
TNZ063-202215-
CANNON-
453 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR CANNON COUNTY...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WOODBURY...MOVING SOUTHEAST AT 5 MPH.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM.
LAT...LON 3580 8607 3591 8599 3585 8589 3585 8590
3584 8588 3583 8590 3582 8592 3578 8594
3575 8597
31Special weather statement, Jun 20, 4:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT THU JUN 20 2013
TNZ030-032-064-202230-
DE KALB-PUTNAM-SMITH-
459 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND SMITH
COUNTIES...
AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF GORDONSVILLE...MOVING SOUTHEAST
AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTER HILL LAKE AND EDGAR EVANS
STATE PARK.
NICKEL SIZE HAIL....WINDS AROUND 50 MPH...BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM.
LAT...LON 3609 8569 3598 8583 3609 8592 3625 8582
3625 8580
31Special weather statement, Jun 20, 5:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU JUN 20 2013
TNZ061-062-075-202230-
BEDFORD-MARSHALL-RUTHERFORD-
500 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL AND RUTHERFORD
COUNTIES...
AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 13 MILES NORTH OF SHELBYVILLE...MOVING SOUTH
AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE UNIONVILLE...ROVER...DEASON...
FOSTERVILLE...CHRISTIANA AND ROCKVALE.
PENNY SIZE HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3545 8685 3569 8681 3571 8676 3571 8669
3572 8670 3580 8639 3571 8621 3569 8622
3568 8625 3558 8624 3543 8649
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 20, 1:32 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 28 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 30 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 20, 2:34 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 41 min |
| Jun 20, 2:42 PM CDT | Special Weather Statement | OHX | Davidson | 33 min |
| Jun 20, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jun 20, 3:26 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jun 20, 3:27 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam | 3 hr |
| Jun 20, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 47 min |
| Jun 20, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland, Overton, Putnam | 26 min |
| Jun 20, 3:53 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Jun 20, 3:59 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jun 20, 4:11 PM CDT | Special Weather Statement | OHX | Rutherford | 19 min |
| Jun 20, 4:19 PM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 20, 4:25 PM CDT | Special Weather Statement | OHX | Putnam | 20 min |
| Jun 20, 4:28 PM CDT | Special Weather Statement | OHX | Smith | 32 min |
| Jun 20, 4:31 PM CDT | Special Weather Statement | OHX | Rutherford | 29 min |
| Jun 20, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 25 min |
| Jun 20, 4:44 PM CDT | Special Weather Statement | OHX | Putnam | 31 min |
| Jun 20, 4:53 PM CDT | Special Weather Statement | OHX | Cannon | 22 min |
| Jun 20, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Jun 20, 4:59 PM CDT | Special Weather Statement | OHX | DeKalb | 31 min |
| Jun 20, 5:00 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 30 min |
| Jun 20, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 29 min |
| Jun 20, 5:29 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 20, 5:36 PM CDT | Special Weather Statement | OHX | Cannon | 39 min |
| Jun 20, 5:50 PM CDT | Special Weather Statement | OHX | Clay | 40 min |
| Jun 20, 6:22 PM CDT | Special Weather Statement | OHX | Clay | 23 min |
| Jun 20, 6:34 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 20, 6:55 PM CDT | Special Weather Statement | OHX | Cheatham | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.